MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis conclusion: the oad was received at csi for analysis.Visual examination confirmed the driveshaft fracture on the proximal edge of the driveshaft crown.Driveshaft flexing at the weld location can initiate a fatigue failure, and scanning electron microscopy analysis identified fatigue striations at the site of the fracture.It is hypothesized that this driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape.However, the exact root cause of fracture remains undetermined.The diamondback 360® coronary orbital atherectomy system instructions for use manual warns, "never force the crown if any resistance is felt within the vessel as vessel perforation may occur.If resistance is felt, retract the crown, while monitoring the cause of the resistance, and immediately stop treatment.Use fluoroscopy to analyze the situation and to monitor the cause of the resistance.".
 
Event or Problem Description
A diamondback gen 2 coronary atherectomy device (oad) was used for treatment of lesion in the left anterior descending artery (lad) and right coronary artery (rca) via right radial access.The calcified, mid-lad lesion was accessed with a non-csi guide catheter and was crossed with a non-csi microcatheter and guide wire.Following exchange to viperwire, the microcatheter and non-csi wire were removed.The oad was successfully tested ex vivo and advanced to the target lesion.Glideassist was used to advance the crown proximal to the mid-lad lesion.Three treatments were performed on low speed, each ranging from 17 to 20 seconds with 40 seconds of rest between.However, the oad could not be advanced through the lesion.Glideassist was enabled, and the oad crown was advanced distal to the lesion without issue.Four low-speed treatments were performed ranging from 16 to 18 seconds each with 40 second rest times between.Imaging thereafter showed that the crown and nose of the oad driveshaft were proximal to the lesion, but the remainder of the driveshaft was in the proximal lad; the oad had fractured proximal to the crown.Fluoroscopy showed no vessel complications, and the patient was stable without hemodynamic changes.The oad was removed, and the viperwire was pulled in attempts to remove the oad fragment.During the first attempt, the wire was moving freely, but the fragment did not move.On the second attempt, the fragment and wire were successfully removed together.Additional imaging showed no vessel damage.The procedure was completed with angioplasty and stent placement.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12181895
Report Number3004742232-2021-00264
Device Sequence Number936581
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)230131(10)365466-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number365466-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight130